Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 100, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 11, 2005, 2:16 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 2:16 PM MDT (20:16 UTC)
- Expired
- May 11, 2005, 3:00 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 112016 SVRLBF NEC029-085-112100- /O.NEW.KLBF.SV.W.0100.050511T2016Z-050511T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 216 PM MDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HAYES COUNTY IN SOUTHWEST NEBRASKA CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 300 PM MDT(400 PM CDT) * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HAMLET...OR ABOUT 17 MILES SOUTHWEST OF HAYES CENTER...AND MOVING NORTHWEST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF ENDERS BY 225 PM MDT LAT...LON 4036 10176 4037 10101 4068 10120 4067 10192 $$ 13
3 follow-up statements
000 WWUS53 KLBF 112032 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT WED MAY 11 2005 NEC029-085-112100- /O.CON.KLBF.SV.W.0100.000000T0000Z-050511T2100Z/ HAYES NE-CHASE NE- 230 PM MDT WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT(400 PM CDT) FOR CHASE AND WESTERN HAYES COUNTIES... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF HAMLET...OR ABOUT 12 MILES WEST OF HAYES CENTER...MOVING NORTH AT 45 MPH. ANOTHER STRONG STORM WILL MOVE INTO SOUTHERN PORTIONS OF HAYES COUNTY NEAR CULBERTSON DAM...MOVING NORTH TOWARD HAYES CENTER AT 45 MPH. HAIL UP TO 1 INCH HAS BEEN REPORTED WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN HAYES COUNTY AT 330 PM CDT RURAL NORTHWESTERN HAYES COUNTY AT 340 PM CDT LAT...LON 4036 10176 4037 10101 4068 10120 4067 10192 $$ 13
000 WWUS53 KLBF 112042 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 PM CDT WED MAY 11 2005 NEC029-085-112100- /O.CON.KLBF.SV.W.0100.000000T0000Z-050511T2100Z/ HAYES NE-CHASE NE- 342 PM CDT WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT(300 PM MDT) FOR CHASE AND HAYES COUNTIES... AT 339 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO SOFTBALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HAYES CENTER...MOVING NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES CENTER BY 350 PM CDT LAT...LON 4036 10175 4036 10085 4068 10082 4067 10192 $$ 13
000 WWUS53 KLBF 112052 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT WED MAY 11 2005 NEC029-112100- /O.CAN.KLBF.SV.W.0100.000000T0000Z-050511T2100Z/ CHASE NE- 250 PM MDT WED MAY 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHASE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING REMAINED TO THE EAST OUTSIDE THE COUNTY BOUNDARY...AND HAS MOVED NORTHEAST... NO LONGER POSING A SEVERE WEATHER THREAT LAT...LON 4037 10132 4037 10085 4069 10082 4068 10129 $$ NEC085-112100- /O.CON.KLBF.SV.W.0100.000000T0000Z-050511T2100Z/ HAYES NE- 350 PM CDT WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR HAYES COUNTY... AT 349 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED JUST SOUTH OF HAYES CENTER...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES CENTER BY 352 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4037 10132 4037 10085 4069 10082 4068 10129 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:22 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 11, 12:22 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 122 PM CDT WED MAY 11 2005 .DISCUSSION... 3 MAJOR ISSUES IN THE FCST TONIGHT. IN THE NORTHWEST...MET/MAV GUIDANCE...SFC OBS AND NAM MODEL SNDGS SUGGEST A CHANGEOVER TO SNOW. MODEL QPF OVER 1 INCH THROUGH 12Z THURSDAY SUGGEST THE POTENTIAL FOR MEASURABLE SNOW. TEMPS ARE IN THE UPPER 30S THIS AFTN SO WENT WITH WET SNOW ACCUMULATIONS OF UP TO 4 INCHES. THIS A MIDDLE ROAD BETWEEN LITTLE OR NO ACCUMULATION AND HEAVY WET SNOW. IN THE SOUTHEAST AND NORTHEAST...HEAVY RAINFALL POTENTIAL...2 INCHES PLUS IN 6 HOURS IS FCST BY BOTH THE AVN AND THE NAM. FF GUIDANCE IS NEAR 3 INCHES IN 3 HOURS ALL AREAS EXCEPT THE 5 COUNTY AREA ADJOINING WFO FSD FCST AREA. THE ETA MODEL SNDGS FCST A DEEP PBL ZONE OF EASTERLY MOISTURE ADVECTION WHICH IS YET TO DEVELOP. ALSO...LOCATION OF MCS DEVELOPMENT OVER NW KS WILL DICTATE AREA OF HEAVY RAINFALL. SUSPECT MODEL GENERATED HEAVY RAINFALL IS PART REAL PART CONVECTIVE FEEDBACK. CUT THE MODEL GENERATED QPF IN HALF TO COMPENSATE FOR SUSPECTED FEEDBACK. THIS WOULD THEN GENERATE LOCALLY HEAVY RAINFALL BUT NOT WIDESPREAD FLOODING. THIS ISSUE IS ONGOING AND A FFA MAY BE NECESSARY THIS EVENING FOR EASTERN SECTIONS OF SOUTHWEST AND NCNTL NEB. IN THE SOUTHEAST PORTION OF FCST AREA...SEVERE WEATHER POTENTIAL...VERY RIPE AND UNSTABLE ATM...STRONG SHEAR COULD EASILY PRODUCE LARGE HAIL AS THE MCS...WHERE EVER IT DEVELOPS ACROSS NORTHWEST KS...TRACKS NORTHEAST ACROSS THE FCST AREA. FCST IS FOR THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAINFALL. THURSDAY...DRY SLOT MOVES NORTH THROUGH THE FCST AREA IN THE WAKE OF THE MCS THE WEDS NIGHT. PARTIAL CLEARING IS EXPECTED WITH TEMPS RISING INTO THE 50S AND 60S...40S FAR NORTH AND WEST. THURSDAY NIGHT...BACK LASH DEVELOPS WITH WRAP AROUND SHRA/SHSN NORTHWEST. FRIDAY...CLEARING SKIES WITH HIGH PRESSURE BUILDING IN SETTING THE STAGE FOR MORE FREEZING TEMPS SATURDAY AM. SATURDAY THROUGH WEDNESDAY...FCST IS DRY ATTM WITH MODERATING TEMPS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 11, 3:42 AM MDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 442 AM CDT WED MAY 11 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 442 AM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A VOLATILE WEATHER SITUATION WILL SET UP ACROSS PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. A STATIONARY FRONT...ALIGNED JUST TO THE SOUTH OF THE OUTLOOK AREA...WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. EAST AND SOUTH OF A LINE FROM HAYES CENTER...TO WELLFLEET...TO EUSTIS...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. NORTH AND WEST OF THIS LINE...TO A LINE EXTENDING FROM CHAPPELL...TO BREWSTER...TO EWING...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. WITHIN THE MODERATE RISK AREA...VERY LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO IS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. FURTHER NORTH...WITHIN THE SLIGHT RISK AREA...THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL. NORTH OF THE LINE FROM CHAPPELL...TO BREWSTER...TO ERICSON...THUNDERSTORMS ARE POSSIBLE AND SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ON THURSDAY. AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD BE READY FOR ACTIVATION THIS AFTERNOON AND TONIGHT SOUTH OF A LINE FROM CHAPPELL...TO BREWSTER...TO ERICSON. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| May 11, 2:18 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| May 11, 2:46 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 44 min |
| May 11, 2:59 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
| May 11, 2:59 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
| May 11, 3:09 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 51 min |
| May 11, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 41 min |
| May 11, 3:36 PM MDT | Tornado Warning | LBF | Frontier | 39 min |
| May 11, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 47 min |
| May 11, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| May 11, 3:57 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| May 11, 4:07 PM MDT | Tornado Warning | LBF | Lincoln | 39 min |
| May 11, 4:12 PM MDT | Tornado Warning | LBF | Frontier | 48 min |
| May 11, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 42 min |
| May 11, 4:26 PM MDT | Tornado Warning | LBF | Chase | 49 min |
| May 11, 4:30 PM MDT | Flash Flood Warning | LBF | Frontier | 90 min |
| May 11, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 11, 4:48 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 11, 4:51 PM MDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 11, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 11, 5:38 PM MDT | Tornado Warning | LBF | Chase | 53 min |
| May 11, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.